Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 11, 2016, 6:02 PM EDT for Fulton County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2016, 6:02 PM EDT (22:02 UTC)
- Expired
- Jul 11, 2016, 6:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
County Fulton County, GA
The radar
The Atlanta radar (KFFC), 45 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
333
WWUS82 KFFC 112202
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
602 PM EDT MON JUL 11 2016
GAZ032-033-044-112230-
COBB GA-NORTH FULTON GA-SOUTH FULTON GA-
602 PM EDT MON JUL 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COBB...NORTH FULTON
AND NORTHERN SOUTH FULTON COUNTIES UNTIL 630 PM EDT...
AT 602 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTHEAST OF
AUSTELL...OR 8 MILES WEST OF ATLANTA...MOVING NORTHEAST AT 20 MPH.
HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ATLANTA...SANDY SPRINGS...SMYRNA...EAST POINT...MIDTOWN...WEST END...
VININGS...SIX FLAGS OVER GEORGIA...CASCADE HEIGHTS...CHASTAIN MEMORIAL
PARK...PIEDMONT PARK...BOLTON...SANDTOWN...BANKHEAD...ATLANTIC STATION AND
MABLETON.
LAT...LON 3373 8460 3373 8458 3375 8458 3391 8448
3390 8435 3380 8435 3364 8454 3371 8461
TIME...MOT...LOC 2202Z 211DEG 18KT 3376 8453
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 11, 3:31 PM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jul 11, 3:31 PM EDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 331 PM EDT MON JUL 11 2016 .SHORT TERM /Tonight through Tuesday Night/... Approaching max diurnal heating...instability and convective temp during the next hour. Radars show scattered tstms associated with an upper level disturbance are in AL just west of Franklin and over Lumpkin moving to the ENE at 15 kts. Hi-res models continue to indicate best potential for scattered tstms is during the next few hours over north and central GA. Will maintain 30-40 percent PoPs. The tstms should dissipate during the evening with partly cloudy skies. A bit less moisture on Tue as PW values decrease to around 1.5 inches for all but the extreme northern zones. Although the mid level remains cool...overall CAPE values will be limited and less than today with values closer to 1500 J/KG. This level of moisture and CAPE are still sufficient for storm development but will contribute to the overall reduced coverage of 20 percent PoPs. A blend of MOS guidance was used for temps and PoPs. Temps will be a few degrees above normal. 16 .LONG TERM /Wednesday through Monday/... No major changes made to the extended forecast. Climo pops continue through the extended period as a weakness in the mid- level ridge keeps enhanced moisture over the region. Zonal flow expected by late week, with convection triggering/focusing along residual outflows and where weak impulses impact the area. Have continued with largely good chance pops in the grids through the weekend, with majority of convection being diurnally driven. Temperatures will stay hot through the period, with highs in the mid to upper 90s into the weekend. AVIATION... 18Z UPDATE... VFR conditions will prevail over the TAF sites through the forecast period. Expect scattered thunderstorms to develop during the max diurnal time period late this afternoon and continue for a few hours. Generally a light west wind will prevail. //ATL CONFIDENCE...18Z UPDATE... Medium on TSRA chances. High on remaining elements. 16 && .PRELIMINARY POINT TEMPS/POPS... Athens 72 94 73 95 / 30 20 10 30 Atlanta 74 92 74 92 / 30 20 10 30 Blairsville 66 86 66 88 / 30 30 20 40 Cartersville 71 90 71 93 / 40 30 20 40 Columbus 74 95 75 95 / 30 20 20 30 Gainesville 72 90 73 92 / 30 20 10 40 Macon 73 96 74 96 / 30 10 10 30 Rome 71 91 71 93 / 30 30 20 40 Peachtree City 71 92 71 93 / 30 20 10 30 Vidalia 75 95 75 96 / 10 20 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...16 LONG TERM....01 AVIATION...16
Hazardous weather outlook, Jul 11, 3:01 PM EDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 301 PM EDT MON JUL 11 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121915- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 301 PM EDT MON JUL 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS EXPECTED THROUGH THE EVENING HOURS. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA THROUGH THE EVENING HOURS. A FEW STORMS COULD BE STRONG TO SEVERE...PARTICULARLY NORTH OF A LINE FROM LA GRANGE...TO MACON....TO SWAINSBORO. ANY SEVERE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING STRIKES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY ACROSS NORTH AND CENTRAL GEORGIA. A FEW STORMS COULD BECOME STRONG TO ISOLATED SEVERE DURING THE AFTERNOON AND EVENING...WITH THE MAIN THREATS BEING GUSTY WINDS...FREQUENT LIGHTNING...AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 11, 3:24 PM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
324 PM EDT MON JUL 11 2016
GAZ102-103-112000-
WEBSTER GA-STEWART GA-
324 PM EDT MON JUL 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEBSTER AND SOUTHEASTERN STEWART
COUNTIES UNTIL 400 PM EDT...
AT 323 PM EDT...A STRONG THUNDERSTORM WAS NEAR WESTON...OR 10 MILES
SOUTHEAST OF LUMPKIN...MOVING NORTHEAST AT 20 MPH.
HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
PRESTON...RICHLAND...WESTON...TROUTMAN...KIMBROUGH...CENTERPOINT...
LEVERETTS...DUMAS AND CHAMBLISS.
LAT...LON 3192 8467 3193 8468 3192 8469 3192 8479
3197 8482 3213 8466 3213 8443 3204 8443
3204 8444 3193 8444 3192 8446
TIME...MOT...LOC 1923Z 242DEG 19KT 3193 8471Special weather statement, Jul 11, 4:41 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
441 PM EDT MON JUL 11 2016
GAZ078-112115-
HARRIS GA-
441 PM EDT MON JUL 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR HARRIS COUNTY UNTIL 515 PM EDT...
AT 440 PM EDT...A STRONG THUNDERSTORM WAS NEAR BEULAH...OR 8 MILES
NORTH OF SMITHS...MOVING NORTHEAST AT 30 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
HAMILTON...PINE MOUNTAIN...WAVERLY HALL...RIVER VIEW...GOAT ROCK LAKE...
JONES CROSSROADS...MOUNTAIN HILL...BARTLETTS FERRY DAM...MULBERRY GROVE...
FORTSON...LAKE HARDING...F.D. ROOSEVELT STATE PARK...WHITESVILLE-PINE
LAKE AND CATAULA.
LAT...LON 3287 8511 3287 8475 3284 8470 3283 8469
3272 8468 3271 8470 3261 8492 3261 8508
3263 8508 3264 8511 3266 8509 3269 8512
3271 8512 3274 8511 3276 8514 3278 8512
3279 8515
TIME...MOT...LOC 2040Z 216DEG 27KT 3267 8509Special weather statement, Jul 11, 5:10 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
510 PM EDT MON JUL 11 2016
GAZ066-112145-
TROUP GA-
510 PM EDT MON JUL 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TROUP COUNTY UNTIL 545 PM
EDT...
AT 510 PM EDT...A STRONG THUNDERSTORM WAS OVER LAGRANGE...MOVING
NORTHEAST AT 30 MPH.
HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LAGRANGE...HOGANSVILLE...HILLCREST...MOUNTVILLE...HARRISONVILLE...WARES
CROSSROADS...BAUGHS CROSSROADS...LOUISE...BIG SPRINGS AND SMITHS
CROSSROAD.
LAT...LON 3317 8509 3318 8506 3318 8505 3319 8503
3322 8494 3323 8487 3322 8486 3320 8487
3320 8486 3307 8486 3287 8497 3303 8515
TIME...MOT...LOC 2110Z 217DEG 25KT 3303 8502Special weather statement, Jul 11, 6:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
602 PM EDT MON JUL 11 2016
GAZ032-033-044-112230-
COBB GA-NORTH FULTON GA-SOUTH FULTON GA-
602 PM EDT MON JUL 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COBB...NORTH FULTON
AND NORTHERN SOUTH FULTON COUNTIES UNTIL 630 PM EDT...
AT 602 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTHEAST OF
AUSTELL...OR 8 MILES WEST OF ATLANTA...MOVING NORTHEAST AT 20 MPH.
HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ATLANTA...SANDY SPRINGS...SMYRNA...EAST POINT...MIDTOWN...WEST END...
VININGS...SIX FLAGS OVER GEORGIA...CASCADE HEIGHTS...CHASTAIN MEMORIAL
PARK...PIEDMONT PARK...BOLTON...SANDTOWN...BANKHEAD...ATLANTIC STATION AND
MABLETON.
LAT...LON 3373 8460 3373 8458 3375 8458 3391 8448
3390 8435 3380 8435 3364 8454 3371 8461
TIME...MOT...LOC 2202Z 211DEG 18KT 3376 8453The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 3:24 PM EDT | Special Weather Statement | FFC | Webster | 36 min |
| Jul 11, 3:39 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Schley, Stewart, Sumter, Webster | 51 min |
| Jul 11, 4:41 PM EDT | Special Weather Statement | FFC | Harris | 34 min |
| Jul 11, 5:08 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Talbot, Troup | 52 min |
| Jul 11, 5:10 PM EDT | Special Weather Statement | FFC | Troup | 35 min |
| Jul 11, 5:31 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Meriwether, Troup | 44 min |
| Jul 11, 6:06 PM EDT | Special Weather Statement | FFC | Cobb | 39 min |
| Jul 11, 6:12 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb, Forsyth, Fulton, Paulding | 48 min |
| Jul 11, 6:13 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette | 32 min |
| Jul 11, 6:16 PM EDT | Severe Thunderstorm Warning | FFC | Henry | 29 min |
| Jul 11, 6:31 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Gwinnett, Newton, Rockdale, Walton | 29 min |
| Jul 11, 7:01 PM EDT | Special Weather Statement | FFC | Bartow, Cherokee, Dawson, Floyd, Forsyth, Gordon and 3 more | 44 min |
| Jul 11, 7:01 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, DeKalb, Gwinnett, Newton, Rockdale, Walton | 29 min |
| Jul 11, 7:09 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Pickens | 36 min |
| Jul 11, 7:33 PM EDT | Special Weather Statement | FFC | Barrow, Gwinnett, Jackson, Oconee, Walton | 27 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.